I am a little worried if this is prescribed for my husband
Hi, Dowan! This link, if you scroll down a ways, shows potential disease interactions with mirtazapine. It doesn't mention cardiac disease.
If you're still concerned I'd suggest asking a pharmacist or asking for a second opinion.
Best regards, Wildcat
Dear Dowan, I am 52yr old female and have been on Remeron (Brand) of the medicine you are asking about. I have had 2 heart attacks, double by pass surgery and 7 additional separate stents. Heart attack were in 2002, and the rest followed. I have been on Remeron over 8 years. My cardiac doc knows about this and has never mentioned there may be a problem with me taking it. I am now stage 1 heart failure. In addition to the Remeron, I take 4 cardiac meds and pain meds for other medical problems. I am glad to say I have had no side effects that were related to the Remeron.. Based solely on my own experience, there is no problem taking this. However, since we all can react differently to any medicine. If your doc has prescribed this, I would make sure he/she is aware of your husbands overall condition, all meds, all diagnosis.
As long as it is taken with an educated decision I think he should be fine taking it. I know it has worked well for me. I use it for depression and PTSD. I wish you both the best of luck. ChelleKay
I've been taking for years, recently dx with cardiomyopathy, dr. did not mention anything about this.
This makes me tired at bedtime thats when I take it. I would not take in day (if just started taking this) would maybe lower your BP (I assume you are taking BP med)
Takes some time ( 2 wks) for helpful results.
- Mirtazapine Information for Consumers
- Mirtazapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirtazapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Nov 2012 • 2 answers
Posted 25 Jun 2015 • 2 answers
Posted 9 Oct 2015 • 2 answers
Posted 6 Jul 2016 • 3 answers
Posted 30 Jun 2017 • 2 answers